I've never been given Nitro but I know people that use it. They say that sometimes they feel lightheaded and some say it gives them a bad headache. I would call the pharmacist or the doc that prescribed them to you and check. Good luck, FlappsyLady, I'll be praying for you.
Flappy, i think the nitro helps dilate your blood vessels and probably lowers the blood pressure so that might be due to the feeling of lightheadedness. If it persists and is impacting your safety ( I mean if you are unsteady on your feet and might fall) then maybe let your dr know because maybe you need a smaller dose. Stay safe!
Yes, it is completely normal. Nitro is a vasodilation drug it absolutely decreases blood pressure. If you do not have any congestive heart failure you can give yourself some extra fluid to help balance it out- just drink more water. If you have CHF do NOT do that. It should get better over time. Be careful while getting up. Also be very careful about how the patch is handled and disposed of. Could be bad or even fatal to a child or pet!
Thank you all. I don't have CHF thank goodness. But I do have vertigo. The lightheaded feeling has lessened but I've developed a headache from the back of my neck to my forehead, mostly right sided. I've been trying to review some documents on computer so I'm going to take a break, just in case that's influencing it. Thanks again!
Fluid retention of lower limbs with SOB is a classic sign of CHF. Are you on anything to help pull the fluid off like diuretics? Sometimes off loading the fluid will greatly improve the SOB but not really help with chest pain. They should be able to do an echocardiogram in the office to see you heart function to rule out CHF.
They do not have me on any fluid pills. I've been retaining fluid below my knees since my 2010 abd mass surgery. They found pelvic congested veins in 2011 and closed off 11 with titanium coils (PCS is kin to leg varicose veins but larger).
My first major episode with SOB was about 6-8 weeks ago, but back in July I started getting SOB with a minimal chest pain (abt 3-4 pain scale) where I get a sudden squeezing or pressure sensation (last 10-20 seconds to 2 minutes straight, or sporadic sensations for an hour or more). I have exercised induced asthmas too. I quit exercising, and they diagnosed PACs then. Now I can't walk any length of time without problems.
As a matter of fact I went for my chemical stress test this morning. They'd given me the isotope injx and taken some pictures then told me to go eat a fatty breakfast and return in an hour. We went to Waffle House, can't get much fattier! Lol We got back and as I was walking into the building I started having SOB again. I sat down to wait on my husband who was parking the car. We got on the elevator and I started feeling light headed. As I was walking back into the lab area, I leaned against the wall and the tech saw me. He came and assisted me to the xray table. I noticed I could barely talk, and my feet were tingling. I motioned to my husband and he gave me my asthma inhaler, and I took 2 puffs. They laid me back and started taking more photos, all while my heart felt like it was beating through my chest, and my breathing was shallow. Every time I inhaled it was like gasping in 3 steps to get a deeper breath. It lasted a good 15 minutes and had improved some by the end of the test. But they wheeled me out to our car, not letting me walk.
I've been in the bed since 11am, and its nearly 330. My heart's occasionally beating hard or skipping beats, and when I get up to use the restroom my blood pressure goes up.
The asthma doc says its not my lungs. I'm not sure. Is it my lungs, and have I developed COPD, or is it a heart issue, or both? I wish they'd figure it out and soon!
LMB, they did the stress test yesterday and I gave out of breath walking back into the office for the second half of the scans. I found out today that my heart is fine, other than premature atrial contractions. So we still don't know why the SOB. My husband thinks it may be a new med, one of three; Myrbetriq, Fluticasone, Linzess. They all have sob as possible side effects. Hmmm?
I would appreciate your help LMB! Its getting where I don't want to go anywhere I have to walk a long way. I had a scope of my vocal chords yesterday and they're working fine. The lung doc says my spirometer test is fine.
This is how its happens every time: As I'm walking I begin breathing harder and faster to try and get more breath because it starts feeling like I'm not getting enough oxygen, hence the sob feeling. By the time I get where I'm going I'm gasping and breathing open-mouthed. If I start talking to answer questions my throat feels like its narrowing down and it makes it harder to breath. Then I start panicking, anxiety attack hits. So I hit my inhaler 1-2x. Within 15-30 min I'm fine...unless I have to walk a long way again. Cardiologist says "not a heart problem", ENT doc says " not a vocal cord/trachea problem ", and both the asthma and lung doc say " its not your lungs, they're testing just fine."
I'm frustrated and a loss, not knowing where to turn. I even asked one of the lung doc PAs yesterday, "Could this be exercise induced asthma, and if so what changes will we make? I can't go on like this because I'm afraid to go off Aline for fear of collapsing.". Her reply, " No probably not. We'll leave your meds as they are.". Clearly, something is wrong but none of them are helping. They just clear me from their field of med and pass me on.
Sounds like Dr's to me... Check the box and pass you off to somebody else. What is wrong with the world today? I always thought Dr's were supposed to help us to get better! I am so frustrated with all of this! It has happened to me so many times and is happening to me with my situation now! I feel for you!